6 doctors weighed in:
My husband is on a dilaudid pump since he has cancer and at the point he can't sleep. Is this a side effect?
6 doctors weighed in

Dr. Frank Mayo
Internal Medicine - Pulmonary Critical Care
2 doctors agree
In brief: Not likely
Dilaudid usually causes pain relief and promotes a sleep state.
However if you are not getting any pain relief and cannot sleep it is likely related to the underlying disease.

In brief: Not likely
Dilaudid usually causes pain relief and promotes a sleep state.
However if you are not getting any pain relief and cannot sleep it is likely related to the underlying disease.
Dr. Frank Mayo
Dr. Frank Mayo
Thank
Dr. Steven Ginsberg
Internal Medicine - Hematology & Oncology
2 doctors agree
In brief: Maybe
It is not clear from your question if the Dilaudid was adminstered before or after you husband had trouble sleeping.
I will assume that you are wondering whether the Dilaudid is causing his difficulty sleeping. Perhaps. Some people feel "jumpy" or agitated, and may need to try a different pain medication. I hope this helps you.

In brief: Maybe
It is not clear from your question if the Dilaudid was adminstered before or after you husband had trouble sleeping.
I will assume that you are wondering whether the Dilaudid is causing his difficulty sleeping. Perhaps. Some people feel "jumpy" or agitated, and may need to try a different pain medication. I hope this helps you.
Dr. Steven Ginsberg
Dr. Steven Ginsberg
Thank
Dr. Liawaty Ho
Internal Medicine - Hematology & Oncology
In brief: Probably not
While Dilaudid is a potent pain medication, however tolerance builds really quickly with dilaudid.
The same dose of medication that worked a few days ago may no work again now and the body will require higher, higher and , much higher dose. He could not sleep may be related to the pain that is not well controlled or could be other causes - i.e. Depression, new environment- hooked up with pump etc.

In brief: Probably not
While Dilaudid is a potent pain medication, however tolerance builds really quickly with dilaudid.
The same dose of medication that worked a few days ago may no work again now and the body will require higher, higher and , much higher dose. He could not sleep may be related to the pain that is not well controlled or could be other causes - i.e. Depression, new environment- hooked up with pump etc.
Dr. Liawaty Ho
Dr. Liawaty Ho
Thank
Get help from a real doctor now
Dr. Adam Smith
Board Certified, Internal Medicine
13 years in practice
382K people helped
Continue
108,000 doctors available
Read more answers from doctors